# SDR 2003FA0001267

- Difficulty date: November 8, 2003
- Submitted: December 22, 2003
- Operation: General aviation
- Aircraft: N5497N
- Make and model: Cessna 182R
- Aircraft serial: 18267760
- Engine: Cont O470*
- Propeller: Mcauly C2A34C204
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pushrod
- Part number: 538304
- Condition: Failed
- Location: Nr 1 Cyl Exhaust
- Stage of operation: NR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

ON ROUTINE FLT PILOT HEARD A BANG AND ENGINE LOST POWER BUT CONTINUED TO RUN.  UNABLE TO MAINTAIN ALTITUDE PILOT MADE AN OFF AIRPORT LANDING.  FOUND EXHAUST PUSHROD BENT, WORN AND BROKEN.  REMOVED ALL CYLINDERS AND FOUND NR 1 CYLINDER INTAKE PUSHROD BENT SLIGHTLY AND NR 5 CYLINDER EXHAUST PUSHROD BENT SEVERELY.  SUSPECT PUSHRODS WERE BENT BY BINDING OF THE VALVES.  THIS ENGINE WAS REMANUFACTURED ON 11-18-99 USING NEW CYLINDERS.
